MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 28MM +8.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 28MM +8.5; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136528330
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Laxity (4526); Unspecified Tissue Injury (4559)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision of a reclaim bimentum was done.The reason for revision was due to instability.The patient previously had a girdlestone procedure, and was like that for a number of years.The surgeon noted that during the primary surgery they were stable on the table with a 24x95 reclaim body, but their adductor muscles were gone, and surrounding tissues were dysfunctional.At some point after surgery patient moved into a position (which the surgeon advised not to) and they dislocated.The reclaim body, bimentum poly and 28+8.5 ceramic head were removed.Cup was retained.Then a longer body, new poly and 28+12 head were implanted.The surgeon said that the patient's soft tissues are very poor, and they have no adductor muscles.No previous revision had been done for dislocations.There was no surgical delay.Affected side: right side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the reason for revision was due to instability.The patient previously had a girdlestone procedure, and was like that for a number of years.The surgeon noted that during the primary surgery they were stable on the table with a 24x95 reclaim body, but their adductor muscles were gone, and surrounding tissues were a dysfunctional.At some point after surgery they we stable patient moved into a position (which the surgeon advised not to) and they dislocated.The reclaim body 197524095, bimentum poly 122128051 and 28+8.5 ceramic head were removed.Cup was retained.Then a longer body 1975-24-105, new poly 122128051 and 28+12 head 1365-14-000 were implanted.The surgeon noted after the case that he was 100% sure if this will work as the patient has poor soft tissues.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photographs attached were reviewed and revealed that the ceramic head is attached to the liner and shows signs of metal transfer at the bottom surface of the assembly area, however none of the observed conditions are a device nonconformance, as they are consistent with the implantation or extraction process of the device.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the photographs provided would have not contributed to the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DELTA CER HEAD 12/14 28MM +8.5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21696091
Report Number1818910-2025-04447
Device Sequence Number18406812
Product Code LZO
UDI-Device Identifier10603295033295
UDI-Public(01)10603295033295(17)290731(10)4538356
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number136528330
Device Lot Number4538356
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BI MENTUM ALTRX LNR 51 28; BI MENTUM PFRK CEM CUP 51; PINN MULTIHOLE W/GRIPTION 66MM; RECLAIM PRX BDY CONE 24X95
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown